MAUDE Adverse Event Report: ETHICON INC. MCRYL+ VIO 27IN 2-0 S/A CT-2; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL+ VIO 27IN 2-0 S/A CT-2; SUTURE, ABSORBABLE, SYNTHETIC
Model Number MCP333H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint: (b)(4).Date sent to the fda: 02/24/2020.To date the device has not been returned.If the device or further details are received at the later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown surgery on (b)(6) 2020 and the suture was used.It was reported that at the first penetration, the suture and the needle detached like a control release suture.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 4/16/2020.Additional information: d4, d10, h4, h6.Corrected information: d3, g1, g2.A manufacturing record evaluation was performed for the finished device pa6588 batch number, and no non-conformances were identified.Additional h3 investigation summary: it was reported performance pull off suture needle.An empty opened foil, a paper lid and a winding folder with a detached needle of product code mcp333, lot # pa6588 were received for evaluation.During the visual inspection of a detached needle body fluids and marks on body needle could be observed appear to be by use of a surgical instrument.No remnant suture was observed into the barrel hole and the suture was not received to determine the assignable cause.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the sample condition, it could not be determined what may have caused the reported incident.

Brand Name
MCRYL+ VIO 27IN 2-0 S/A CT-2
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9746619
Report Number2210968-2020-01416
Device Sequence Number1815137
Product Code GAM
UDI-Device Identifier10705031046382
UDI-Public10705031046382
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K050845
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model NumberMCP333H
Device Catalogue NumberMCP333H
Device Lot NumberPA6588
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2020
Initial Date Received by Manufacturer 01/27/2020
Supplement Date Received by Manufacturer03/27/2020
Initial Report FDA Received Date02/24/2020
Supplement Report FDA Received Date04/16/2020
Patient Sequence Number1